MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49945
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The area representative reported during insertion of the universa soft ureteral stent, upon passing the stent over wire, a split in the distal end of the stent was noticed.The stent was removed and another stent opened and used without incident.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation summary: a review of the complaint history, instructions for use(ifu), device history record, specifications and a visual inspection of the returned device were conducted during the investigation.One open package was received; positioner, pigtail straightener and stent were returned.The tether was not returned with the stent.Proximal end of the stent was torn starting at the first sideport and stopped 4mm from the end of the coil.Under magnification striations, with material fibers was observed on the torn edge.There was no evidence of manufacturing anomalies observed with the device.Additionally, a document based investigation evaluation was performed.There was no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances associated with the complaint device lot number.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause cannot be determined at this time; however, it is possible the damage occurred due to excessive pressure being placed on the stent.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7022973
Report Number1820334-2017-03922
Device Sequence Number18863595
Product Code FAD
UDI-Device Identifier00827002499454
UDI-Public(01)00827002499454(17)200707(10)8047027
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG49945
Device Catalogue NumberUSH-600
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/17/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1